View Full Version : Asthmatic prescribed Wellbutrin... increase in phlegm production


aynots
04-10-14, 06:43 PM
Yes so sorry for the disgusting title, but here goes, anyway.

I found out about 8 years ago I had ADHD while I was pursuing a professional degree and was suddenly having difficulty with school (even though I graduated Summa Cum Laude without knowing I had ADHD). They tried a number of meds and combinations before a specific combo worked. Methylphenidate (ridalyn version back then) and Wellbutrin for depression (I'm a serious worrier - worry about doing a good job, about what others think of me and my work, etc...). Once I completed my professional degree, I stopped taking both meds as I don't like taking meds and I felt "normal."

Fast forward to the last year. I was hired by a company who I told I was untrained in the area. They didn't train, I totally had to figure it out, which I thought I was doing as I got positive feedback (no negative). Then guess what? I was fired, no notice or warning, after 10 months and with no explanation given as to why.

During and actually after I had noticed that my short term memory was not as good as it used to be to the point that I couldn't remember movie plots or even weekly series plots (at least not all of last week's episode). In any event, I saw a doc who has been looking for a good medication fit (despite my telling him how great the Wellbutrin/methylphenidate combo worked). Finally, he agreed I should also be on Wellbutrin (pharmacy gave me the generic without asking but whatever). I started having trouble breathing. I have asthma so I have no idea if the asthma was to blame but it has been basically a week long asthma attack battle. I had my asthma basically under control before and now I'm wondering if the Wellbutrin is causing my increased phlegm production (phlegm is a problem for asthmatics - btw - it's what you battle when you can't breathe).

I guess my question is are there any other asthmatics with ADHD who have been prescribed Wellbutrin and have experienced breathing trouble/increased phlegm production leading to an extended asthma attack? If so, did it go away after the Wellbutrin got into your system?

I faintly remember having asthma trouble after taking it last time but I assumed it was asthma not the Wellbutrin, so when the problem went away, I assumed it was asthma.

I'm worried because I've read stuff where people say they still have trouble breathing on it after a year or more... Any ideas or similar experience would be helpful.

Thanks!

javamonster
05-03-15, 07:42 PM
If you have breathing problems like asthma, you're NOT supposed to take Wellbutrin. I looked it up on drugs.com. Double check with your doctor and make sure the doc understands you have asthma and it's worse.